June  2012, 5(3): 631-639. doi: 10.3934/dcdss.2012.5.631

Survey on time periodic problem for fluid flow under inhomogeneous boundary condition

1. 

Department of Mathematics, Meiji University, Kawasaki, 214-8571, Japan

Received  September 2010 Revised  October 2010 Published  October 2011

We consider the time dependent motion of incompressible viscous fluid with non-homogeneous boundary condition. We suppose that the bounded domain filled by the fluid has at least two boundary components, and the boundary data for the fluid velocity satisfies only the general outflow condition (GOC). The existence of solutions for the stationary problem and time periodic problem is not known in general context. We present results for the Navier-Stokes equations and the Boussinesq equations.
Citation: Hiroko Morimoto. Survey on time periodic problem for fluid flow under inhomogeneous boundary condition. Discrete and Continuous Dynamical Systems - S, 2012, 5 (3) : 631-639. doi: 10.3934/dcdss.2012.5.631
References:
[1]

C. J. Amick, Existence of solutions to the nonhomogeneous steady Navier-Stokes equations, Indiana Univ. Math. J., 33 (1984), 817-830. doi: 10.1512/iumj.1984.33.33043.

[2]

R. Farwig and H. Morimoto, Leray's inequality for fluid flow in symmetric multi-connected doamins, Darmstadt University of Technology, preprint, 2612 (2010).

[3]

H. Fujita, On the existence and regularity of the steady-state solutions of the Navier-Stokes theorem, J. Fac. Sci. Univ. Tokyo, Sec. I, 9 (1961), 59-102.

[4]

H. Fujita, On stationary solutions to Navier-Stokes equations in symmetric plane domains under general outflow condition, in "Navier-Stokes Equations: Theory and Numerical Methods" (Varenna, 1997), Pitman Research Notes in Mathematics Ser., 388, Longman, Harlow, (1998), 16-30.

[5]

G. P. Galdi, "An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Vol. II, Nonlinear Steady Problems," Springer Tracts in Natural Philosophy, 39, Springer-Verlag, New York, 1994.

[6]

E. Hopf, Ein allgemeiner Endlichkeitssatz der Hydrodynamik, Math. Ann., 117 (1941), 764-775. doi: 10.1007/BF01450040.

[7]

E. Hopf, "On Nonlinear Partial Differential Equations," Lecture Series of the Symposium on Partial Differential Equations, Univ. Kansas, (1957), 1-31.

[8]

H. Inoue and M. Ôtani, Periodic Problems for Heat Convection Equations in Noncylindrical Domains, Funkcialaj Ekvacioj, 40 (1997), 19-39.

[9]

S. Kaniel and M. Shinbrot, A reproductive property of the Navier-Stokes eqautions, Arch. Rat. Mech. Anal., 24 (1967), 363-369. doi: 10.1007/BF00253153.

[10]

T-P. Kobayashi, Time periodic solutions of the Navier-Stokes equations under general outflow condition, Tokyo Journal of Mathematics, 32 (2009), 409-424. doi: 10.3836/tjm/1264170239.

[11]

O. A. Ladyzhenskaya, "The Mathematical Theory of Viscous Incompressible Flow," Second English edition, revised and enlarged, Translated from the Russian by Richard A. Silverman and John Chu, Mathematics and its Applications, Vol. 2, Gordon and Breach, Science Publishers, New York-London-Paris, 1969.

[12]

J. Leray, Etude de diverses équations intégrales nonlinéaires et de quelques problèmes que pose l'hydrodynamique, J. Math. Pure Appl., 12 (1933), 1-82.

[13]

J. L. Lions, "Quelques méthodes de résolution des problèmes aux limites non linéaires," Dunod, Gauthier-Villars, Paris, 1969.

[14]

H. Morimoto, On the existence of periodic weak solutions of the Navier-Stokes equations in regions with periodically moving boundaries, J. Fac. Sci. Univ. Tokyo, Sec. IA, 18 (1971/72), 499-524.

[15]

H. Morimoto, Non-stationary Boussinesq equations, J. Fac. Science Univ. Tokyo Sec. IA, 39 (1992), 61-75.

[16]

H. Morimoto, General outflow condition for Navier-Stokes flow, in "Recent Topics on Mathematical Theory of Viscous Incompressible Fluid" (eds. H. Kozono and Y. Shibata) (Tsukuba, 1996), Lecture Note in Numerical and Applied Analysis, 16, Kinokuniya, Tokyo, (1998), 209-224.

[17]

H. Morimoto, A remark on the existence of 2-D steady Navier-Stokes flow in symmetric domain under general outflow condition, J. Math. Fluid Mech., 9 (2007), 411-418. doi: 10.1007/s00021-005-0206-2.

[18]

H. Morimoto, Time periodic Navier-Stokes flow with nonhomogeneous boundary condition, Journal of Mathematical Sciences The University of Tokyo, 16 (2009), 113-123.

[19]

H. Morimoto, Heat convection equation with nonhomogeneous boundary condition, Funkciaj Ekvacioj, 53 (2010), 213-229. doi: 10.1619/fesi.53.213.

[20]

K. Ōeda, Weak and strong solutions of the heat convection equations in regions with moving boundaries, J. Fac. Science, Univ. Tokyo Sec. IA Math., 36 (1989), 491-536.

[21]

G. Prodi, Qualche risultato riguardo alle equazioni di Navier-Stokes nel caso di bidimensionale, Rendi Semi. Mat. Univ. Padova, 30 (1960), 1-15.

[22]

J. Serrin, A note on the existence of periodic solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal., 3 (1959), 120-122. doi: 10.1007/BF00284169.

[23]

A. Takeshita, On the reproductive property of 2-dimensional Navier-Stokes equations, J. Fac. Sci. Univ. Tokyo Sect. I, 16 (1970), 297-311.

[24]

A. Takeshita, A remark on Leray's inequality, Pacific J. Math., 157 (1993), 151-158.

[25]

I. Yudovič, Periodic motions of a viscous incompressible fluid, Doklady Acad. Nauk.,130 (1960), 1214-1217, translated as Soviet Math. Doklady, 1 (1960), 168-172.

show all references

References:
[1]

C. J. Amick, Existence of solutions to the nonhomogeneous steady Navier-Stokes equations, Indiana Univ. Math. J., 33 (1984), 817-830. doi: 10.1512/iumj.1984.33.33043.

[2]

R. Farwig and H. Morimoto, Leray's inequality for fluid flow in symmetric multi-connected doamins, Darmstadt University of Technology, preprint, 2612 (2010).

[3]

H. Fujita, On the existence and regularity of the steady-state solutions of the Navier-Stokes theorem, J. Fac. Sci. Univ. Tokyo, Sec. I, 9 (1961), 59-102.

[4]

H. Fujita, On stationary solutions to Navier-Stokes equations in symmetric plane domains under general outflow condition, in "Navier-Stokes Equations: Theory and Numerical Methods" (Varenna, 1997), Pitman Research Notes in Mathematics Ser., 388, Longman, Harlow, (1998), 16-30.

[5]

G. P. Galdi, "An Introduction to the Mathematical Theory of the Navier-Stokes Equations. Vol. II, Nonlinear Steady Problems," Springer Tracts in Natural Philosophy, 39, Springer-Verlag, New York, 1994.

[6]

E. Hopf, Ein allgemeiner Endlichkeitssatz der Hydrodynamik, Math. Ann., 117 (1941), 764-775. doi: 10.1007/BF01450040.

[7]

E. Hopf, "On Nonlinear Partial Differential Equations," Lecture Series of the Symposium on Partial Differential Equations, Univ. Kansas, (1957), 1-31.

[8]

H. Inoue and M. Ôtani, Periodic Problems for Heat Convection Equations in Noncylindrical Domains, Funkcialaj Ekvacioj, 40 (1997), 19-39.

[9]

S. Kaniel and M. Shinbrot, A reproductive property of the Navier-Stokes eqautions, Arch. Rat. Mech. Anal., 24 (1967), 363-369. doi: 10.1007/BF00253153.

[10]

T-P. Kobayashi, Time periodic solutions of the Navier-Stokes equations under general outflow condition, Tokyo Journal of Mathematics, 32 (2009), 409-424. doi: 10.3836/tjm/1264170239.

[11]

O. A. Ladyzhenskaya, "The Mathematical Theory of Viscous Incompressible Flow," Second English edition, revised and enlarged, Translated from the Russian by Richard A. Silverman and John Chu, Mathematics and its Applications, Vol. 2, Gordon and Breach, Science Publishers, New York-London-Paris, 1969.

[12]

J. Leray, Etude de diverses équations intégrales nonlinéaires et de quelques problèmes que pose l'hydrodynamique, J. Math. Pure Appl., 12 (1933), 1-82.

[13]

J. L. Lions, "Quelques méthodes de résolution des problèmes aux limites non linéaires," Dunod, Gauthier-Villars, Paris, 1969.

[14]

H. Morimoto, On the existence of periodic weak solutions of the Navier-Stokes equations in regions with periodically moving boundaries, J. Fac. Sci. Univ. Tokyo, Sec. IA, 18 (1971/72), 499-524.

[15]

H. Morimoto, Non-stationary Boussinesq equations, J. Fac. Science Univ. Tokyo Sec. IA, 39 (1992), 61-75.

[16]

H. Morimoto, General outflow condition for Navier-Stokes flow, in "Recent Topics on Mathematical Theory of Viscous Incompressible Fluid" (eds. H. Kozono and Y. Shibata) (Tsukuba, 1996), Lecture Note in Numerical and Applied Analysis, 16, Kinokuniya, Tokyo, (1998), 209-224.

[17]

H. Morimoto, A remark on the existence of 2-D steady Navier-Stokes flow in symmetric domain under general outflow condition, J. Math. Fluid Mech., 9 (2007), 411-418. doi: 10.1007/s00021-005-0206-2.

[18]

H. Morimoto, Time periodic Navier-Stokes flow with nonhomogeneous boundary condition, Journal of Mathematical Sciences The University of Tokyo, 16 (2009), 113-123.

[19]

H. Morimoto, Heat convection equation with nonhomogeneous boundary condition, Funkciaj Ekvacioj, 53 (2010), 213-229. doi: 10.1619/fesi.53.213.

[20]

K. Ōeda, Weak and strong solutions of the heat convection equations in regions with moving boundaries, J. Fac. Science, Univ. Tokyo Sec. IA Math., 36 (1989), 491-536.

[21]

G. Prodi, Qualche risultato riguardo alle equazioni di Navier-Stokes nel caso di bidimensionale, Rendi Semi. Mat. Univ. Padova, 30 (1960), 1-15.

[22]

J. Serrin, A note on the existence of periodic solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal., 3 (1959), 120-122. doi: 10.1007/BF00284169.

[23]

A. Takeshita, On the reproductive property of 2-dimensional Navier-Stokes equations, J. Fac. Sci. Univ. Tokyo Sect. I, 16 (1970), 297-311.

[24]

A. Takeshita, A remark on Leray's inequality, Pacific J. Math., 157 (1993), 151-158.

[25]

I. Yudovič, Periodic motions of a viscous incompressible fluid, Doklady Acad. Nauk.,130 (1960), 1214-1217, translated as Soviet Math. Doklady, 1 (1960), 168-172.

[1]

Franck Boyer, Pierre Fabrie. Outflow boundary conditions for the incompressible non-homogeneous Navier-Stokes equations. Discrete and Continuous Dynamical Systems - B, 2007, 7 (2) : 219-250. doi: 10.3934/dcdsb.2007.7.219

[2]

Wojciech M. Zajączkowski. Long time existence of regular solutions to non-homogeneous Navier-Stokes equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1427-1455. doi: 10.3934/dcdss.2013.6.1427

[3]

Petr Kučera. The time-periodic solutions of the Navier-Stokes equations with mixed boundary conditions. Discrete and Continuous Dynamical Systems - S, 2010, 3 (2) : 325-337. doi: 10.3934/dcdss.2010.3.325

[4]

Hamid Bellout, Jiří Neustupa, Patrick Penel. On a $\nu$-continuous family of strong solutions to the Euler or Navier-Stokes equations with the Navier-Type boundary condition. Discrete and Continuous Dynamical Systems, 2010, 27 (4) : 1353-1373. doi: 10.3934/dcds.2010.27.1353

[5]

Jean-Pierre Raymond. Stokes and Navier-Stokes equations with a nonhomogeneous divergence condition. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1537-1564. doi: 10.3934/dcdsb.2010.14.1537

[6]

Reinhard Farwig, Yasushi Taniuchi. Uniqueness of backward asymptotically almost periodic-in-time solutions to Navier-Stokes equations in unbounded domains. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1215-1224. doi: 10.3934/dcdss.2013.6.1215

[7]

Giovanni P. Galdi. Existence and uniqueness of time-periodic solutions to the Navier-Stokes equations in the whole plane. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1237-1257. doi: 10.3934/dcdss.2013.6.1237

[8]

Jie Liao, Xiao-Ping Wang. Stability of an efficient Navier-Stokes solver with Navier boundary condition. Discrete and Continuous Dynamical Systems - B, 2012, 17 (1) : 153-171. doi: 10.3934/dcdsb.2012.17.153

[9]

Corentin Audiard. On the non-homogeneous boundary value problem for Schrödinger equations. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 3861-3884. doi: 10.3934/dcds.2013.33.3861

[10]

Takeshi Taniguchi. The exponential behavior of Navier-Stokes equations with time delay external force. Discrete and Continuous Dynamical Systems, 2005, 12 (5) : 997-1018. doi: 10.3934/dcds.2005.12.997

[11]

M. Eller. On boundary regularity of solutions to Maxwell's equations with a homogeneous conservative boundary condition. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 473-481. doi: 10.3934/dcdss.2009.2.473

[12]

Teng Wang, Yi Wang. Large-time behaviors of the solution to 3D compressible Navier-Stokes equations in half space with Navier boundary conditions. Communications on Pure and Applied Analysis, 2021, 20 (7&8) : 2811-2838. doi: 10.3934/cpaa.2021080

[13]

Imam Wijaya, Hirofumi Notsu. Stability estimates and a Lagrange-Galerkin scheme for a Navier-Stokes type model of flow in non-homogeneous porous media. Discrete and Continuous Dynamical Systems - S, 2021, 14 (3) : 1197-1212. doi: 10.3934/dcdss.2020234

[14]

Anis Dhifaoui. $ L^p $-strong solution for the stationary exterior Stokes equations with Navier boundary condition. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1403-1420. doi: 10.3934/dcdss.2022086

[15]

Renjun Duan, Xiongfeng Yang. Stability of rarefaction wave and boundary layer for outflow problem on the two-fluid Navier-Stokes-Poisson equations. Communications on Pure and Applied Analysis, 2013, 12 (2) : 985-1014. doi: 10.3934/cpaa.2013.12.985

[16]

Zaihong Jiang, Li Li, Wenbo Lu. Existence of axisymmetric and homogeneous solutions of Navier-Stokes equations in cone regions. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4231-4258. doi: 10.3934/dcdss.2021126

[17]

Yoshikazu Giga. A remark on a Liouville problem with boundary for the Stokes and the Navier-Stokes equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1277-1289. doi: 10.3934/dcdss.2013.6.1277

[18]

Gung-Min Gie, Makram Hamouda, Roger Temam. Asymptotic analysis of the Navier-Stokes equations in a curved domain with a non-characteristic boundary. Networks and Heterogeneous Media, 2012, 7 (4) : 741-766. doi: 10.3934/nhm.2012.7.741

[19]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[20]

Shenghao Li, Min Chen, Bing-Yu Zhang. A non-homogeneous boundary value problem of the sixth order Boussinesq equation in a quarter plane. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2505-2525. doi: 10.3934/dcds.2018104

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (84)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]